Your browser doesn't support javascript.
Long QT interval and syncope after a single dose of COVID-19 vaccination: a case report.
Azdaki, Nahid; Farzad, Marjan.
  • Azdaki N; Cardiovascular Diseases Research Center, Department of Cardiology, School of Medicine, Birjand University of Medical Sciences, Birjand, Iran.
  • Farzad M; Clinical Research Development Unit of Razi Hospital, Birjand University of Medical Sciences, Birjand, Iran.
Pan Afr Med J ; 40: 67, 2021.
Article in English | MEDLINE | ID: covidwho-1497893
ABSTRACT
Adverse consequences of the coronavirus disease 2019 (COVID-19) vaccination which have been reported in scientific papers are varied. One possible but rare consequence is myocarditis, which may have a diversity of clinical manifestations. We report a case of a 70-year-old man who presented to the hospital for some syncope, 3 days after his first COVID-19 AstraZeneca Vaccination. Initial electrocardiogram (ECG) showed a long QT interval (QTc = 600 milliseconds). Laboratory tests revealed elevated troponin and lack of evidence of viral infection. Further investigations revealed the vaccine-induced myocarditis and arrhythmias linked to it. Within one week of magnesium treatment, the QT interval was completely corrected, and the patient discharged with no typical syncope attacks. This case like the previous reported one confirms that myocarditis is a complication of COVID-19 vaccine, but implies its clinical manifestations may be varied and even may happen after the single dose of vaccination.
Subject(s)
Keywords

Full text: Available Collection: International databases Database: MEDLINE Main subject: Syncope / Long QT Syndrome / COVID-19 Vaccines Type of study: Diagnostic study / Etiology study Limits: Aged / Humans / Male Language: English Journal: Pan Afr Med J Year: 2021 Document Type: Article Affiliation country: Pamj.2021.40.67.31546

Full text: Available Collection: International databases Database: MEDLINE Main subject: Syncope / Long QT Syndrome / COVID-19 Vaccines Type of study: Diagnostic study / Etiology study Limits: Aged / Humans / Male Language: English Journal: Pan Afr Med J Year: 2021 Document Type: Article Affiliation country: Pamj.2021.40.67.31546